Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 28, 2013, 5:51 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 114 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 28, 2013, 7:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hampden County, MA, Hampshire County, MA
The radar
The Boston radar (KBOX), 118 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:05 PM EDT | FLASH FLOOD | Amherst, MA | MULTIPLE CARS STUCK IN FLOOD WATERS ON ROUTE 116. |
| Jun 28, 6:43 PM EDT | FLASH FLOOD | Amherst, MA | FLOODED BASEMENT ON NORTH PLEASANT STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
360
WGUS51 KBOX 282151
FFWBOX
MAC013-015-282345-
/O.NEW.KBOX.FF.W.0014.130628T2151Z-130628T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
EASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 745 PM EDT
* AT 549 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. AN ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL
IN THE NEXT HOUR. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHICOPEE...AMHERST...WESTFIELD...MONTGOMERY...SOUTHAMPTON...
HOLYOKE...WEST SPRINGFIELD...EASTHAMPTON...PELHAM...BELCHERTOWN...
SOUTHWICK...GRANVILLE...GRANBY...SOUTH HADLEY...HATFIELD AND
HADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADWAYS AND OBEY
ROAD CLOSURES. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO
HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4242 7258 4243 7249 4243 7248 4241 7248
4241 7244 4239 7236 4231 7236 4232 7233
4235 7231 4235 7228 4232 7228 4204 7271
4204 7296
$$
FRANK2 follow-up statements
180
WGUS71 KBOX 282247
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
647 PM EDT FRI JUN 28 2013
MAC013-015-282345-
/O.CON.KBOX.FF.W.0014.000000T0000Z-130628T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPDEN MA-HAMPSHIRE MA-
647 PM EDT FRI JUN 28 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
CENTRAL HAMPDEN AND EASTERN HAMPSHIRE COUNTIES...
AT 644 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO
PRODUCE TORRENTIAL RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES
OF RAIN HAVE ALREADY FALLEN AND AN ADDITIONAL INCH OR SO OF RAIN MAY
OCCUR IN THE NEXT HOUR. THIS WILL LEAD TO AREAS OF FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHICOPEE...AMHERST...WESTFIELD...MONTGOMERY...SOUTHAMPTON...
HOLYOKE...WEST SPRINGFIELD...EASTHAMPTON...PELHAM...BELCHERTOWN...
SOUTHWICK...GRANVILLE...GRANBY...SOUTH HADLEY...HATFIELD AND HADLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
ROADS. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. TURN AROUND...DONT DROWN.
&&
LAT...LON 4242 7258 4243 7249 4243 7248 4241 7248
4241 7244 4239 7236 4231 7236 4232 7233
4235 7231 4235 7228 4232 7228 4204 7271
4204 7296
$$
FRANK411
WGUS71 KBOX 282337
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
737 PM EDT FRI JUN 28 2013
MAC013-015-282346-
/O.EXP.KBOX.FF.W.0014.000000T0000Z-130628T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMPDEN MA-HAMPSHIRE MA-
737 PM EDT FRI JUN 28 2013
...THE FLASH FLOOD WARNING FOR CENTRAL HAMPDEN AND EASTERN HAMPSHIRE
COUNTIES WILL EXPIRE AT 745 PM EDT...
THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE ON TIME AT 745 PM.
THE HEAVY RAIN HAS ENDED AND ADDITIONAL FLASH FLOODING IS NOT
EXPECTED. HOWEVER...RUNOFF FROM THE PREVIOUS HEAVY RAIN MAY
CONTINUE TO RESULT IN SOME FLOODED ROADWAYS FOR THE NEXT HOUR OR SO.
LAT...LON 4242 7258 4243 7249 4243 7248 4241 7248
4241 7244 4239 7236 4231 7236 4232 7233
4235 7231 4235 7228 4232 7228 4204 7271
4204 7296
$$
FRANKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:47 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 28, 3:47 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT FRI JUN 28 2013
.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE WITH HIT AND MISS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
*** FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS AFTERNOON. ***
SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED ACROSS MUCH OF THE CWA.
THE SUN HAS BROKEN THROUGH A LOT OF THE AREA WITH THE EXCEPTION OF
SOUTHERN RHODE ISLAND AND FAR SOUTHEASTERN MASSACHUSETTS. THIS
HAS ALLOWED FOR ENOUGH HEATING THAT COUPLED WITH THE HIGH
DEWPOINTS /LOWER 70S/ QUITE A BIT OF SURFACE BASED INSTABILITY IS
BEING REALIZED ACROSS THE AREA. SPC MESOANALYSIS PAGE IS
INDICATING 1000 J/KG OF MIXED LAYER CAPE AT 3 PM. WHILE LOW CLOUDS
AND FOG ARE CURRENTLY ENTRENCHED ACROSS SOUTHERN RHODE ISLAND AND
SOUTHEASTERN MASSACHUSETTS...THE CLOUDS ON THE NORTHERN EDGES OF
THESE AREAS HAVE ERODED QUITE A BIT EVEN JUST OVER THE LAST HOUR.
THERE IS ALSO A DECENT AMOUNT OF SHEAR ACROSS THE AREA WITH A
STRONG LOW LEVEL JET IN PLACE. FINALLY...THE PWATS ARE FORECAST TO
REMAIN 1.5 TO 2 TIMES THAT OF NORMAL. ALL THAT SAID...THERE IS
POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS. HOWEVER...THE
MOST LIKELY THREAT WITH THESE STORMS IS HEAVY RAINFALL AND URBAN
FLOODING. STRONG TO DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE.
TONIGHT...ANY CONVECTION THIS AFTERNOON SHOULD DWINDLE DOWN
THROUGH THE EVENING HOURS AS THE SUN GOES DOWN. HAVE KEPT CHANCE
POPS IN FOR SOME SCATTERED SHOWERS...AS MODELS ALL INDICATE SOME
QPF THROUGH THE NIGHT. OTHERWISE...ANOTHER WARM AND FOGGY NIGHT
EXPECTED WITH 70 DEGREE DEWPOINTS IN PLACE OVER THE AREA. MAY
WARRANT A DENSE FOG ADVISORY ACROSS SOUTHEAST MASS AND POSSIBLY
SOUTHERN RHODE ISLAND. AM NOT CONFIDENT THAT VISIBILITIES WILL
BE WIDESPREAD BELOW A QUARTER MILE SO WILL CONTINUE TO MONITOR.
EXPECT OVERNIGHT TEMPERATURES TO BE IN THE UPPER 60S TO LOW 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SATURDAY...A SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON.
THERE IS A SIGNIFICANT AMOUNT OF SHEAR PARTICULARLY WHEN COMPARED
TO PREVIOUS DAYS. UPWARDS OF 40 KTS OF 0-6KM BULK SHEAR INDICATED
ON ALL THE MODELS. THE MID LEVEL LAPSE RATES ARE STILL FAIRLY
MODEST BUT PROVIDED THERE IS DECENT HEATING...THERE SHOULD BE
PLENTY OF INSTABILITY AROUND. THE PWATS ARE FORECAST TO BE A
LITTLE LOWER...BUT STILL WILL BE PLENTY HIGH...WITH 1.5 TO 1.75
INCHES OVER THE SOUTHEAST AND LOWER AMOUNTS TO THE NORTH AND
WEST...ALL STILL OVER AN INCH. FINALLY...SOUTHERN NEW ENGLAND IS
IN THE FAVORABLE RIGHT ENTRANCE REGION OF THE UPPER JET. WENT WITH
HIGH CHANCE POPS...THINKING MORE IN TERMS OF COVERAGE...WITH
SCATTERED SHOWERS AND THUNDERSTORMS. THE GREATEST THREAT REMAINS
THE HEAVY RAIN AND URBAN FLOODING...HOWEVER...THERE IS POTENTIAL
FOR STRONG TO POSSIBLY DAMAGING WINDS AS WELL AS HAIL WITH THESE
STORMS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
BIG PICTURE/PREFERENCES... MERIDIONAL FLOW THROUGH MIDWEEK WITH
RIDGES OVER THE WEST ATLANTIC AND WESTERN USA...TROUGHS/CLOSED LOWS
OVER THE GREAT LAKES-MISS RVR VALLEY AND EASTERN PACIFIC. THE GREAT
LAKES TROUGH BREAKS DOWN WEDNESDAY-THURSDAY AND EJECTS THROUGH NEW
ENGLAND TOWARD FRIDAY. THIS IS A PERSISTENCE PATTERN FOR MOST OF
THE LONG TERM...BUT HOLD OUT HOPE FOR CHANGES TOWARD THE END OF
THE WEEK. THE GFS AND ECMWF WERE SIMILAR IN THEIR MASS FIELDS...SO
WE USED A BLEND OF GFS/ECMWF GRIDS.
THE DAILIES...
SATURDAY NIGHT-SUNDAY... STALLED SURFACE FRONT IN THE VICINITY/UPPER
JET TO THE NORTHWEST BUT LINGERING/DIMINISHING LOW LEVEL JET
OFFSHORE POINTING TOWARD NOVA SCOTIA. PW/S REMAIN AT 1.5 TO 2.0
INCHES. SO CONTINUED CHANCE OF SHOWERS/DOWNPOURS WITH CLOUDS AND
DRIZZLE IN BETWEEN. HIGHEST POPS CAPE AND ISLANDS DIMINISHING
TOWARD THE NORTHWEST.
SUNDAY NIGHT-MONDAY... ANOTHER SHORTWAVE MOVES UP ACROSS THE REGION
WITH INCREASED LOW LEVEL JET AND TURNING OF THE LOW LEVEL WINDS TO
SOUTH. PW/S INCREASE TO AROUND 2 INCHES. THIS MEANS MORE LOW LEVEL
LIFT ON A JUICY AIRMASS. EXPECT SHOWERS/TSTMS WITH HEAVY DOWNPOURS
MOVING UP FROM THE SOUTH SUNDAY NIGHT AND CONTINUING MONDAY.
CONTINUE LIKELY POPS.
TUESDAY THROUGH FRIDAY... INGREDIENTS REMAIN IN PLACE THROUGH AT
LEAST THURSDAY...AND UPPER TROUGH SLIDES THROUGH ON FRIDAY. SO
EXPECT TO CONTINUE CHANCE POPS THROUGH THE PERIOD. GFS SHOWS
DIMINISHING PW VALUES FRIDAY NIGHT AND AFTER AS THE TROUGH MOVES
OFF. SO THERE IS POTENTIAL FOR THE CLOUDY/WET/HUMID PATTERN TO BREAK
BY THE END OF NEXT WEEK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 00Z...MODERATE CONFIDENCE. IFR CONDITIONS SOUTHEAST OF
INTERSTATE 95 EXPECTED TO CONTINUE IN LOW CLOUDS AND FOG. NORTH
AND WEST OF 95 HAVE A MIX OF CONDITIONS AS SHRA/TSRA DEVELOP AND
MOVE THROUGH THE AREA THIS AFTERNOON. EXPECT MAINLY VFR CONDITIONS
WITH BRIEF MVFR/IFR CONDITIONS IN ANY SHRA/TSRA THAT DEVELOP.
TONIGHT...HIGH CONFIDENCE IN TRENDS...MODERATE CONFIDENCE IN
TIMING. VFR/MVFR CONDITIONS WILL SLOWLY DETERIORATE TO MVFR/IFR
ACROSS THE REGION IN LOW CLOUDS AND FOG. LOWEST CONDITIONS WILL
LIKELY BE ALONG THE SOUTH COAST.
SATURDAY...MODERATE CONFIDENCE. SLOW IMPROVEMENT TO VFR THROUGH
THE MORNING. THEN MAINLY VFR. BRIEF MVFR/IFR CONDITIONS IN SCT
SHRA/TSRA DURING THE AFTN HOURS.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. CONFIDENT IN OVERALL
TRENDS HOWEVER LOW CONFIDENCE IN TIMING...PARTICULARLY WITH
CONVECTION.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. CONFIDENT IN OVERALL
TRENDS HOWEVER LOW CONFIDENCE IN TIMING...PARTICULARLY WITH
CONVECTION.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
MODERATE CONFIDENCE.
NO CHANGES IN THE WEATHER PATTERN THROUGH MUCH OF THE UPCOMING WEEK.
THIS WILL MEAN SHOWERS AND SCATTERED TSTMS THROUGH AT LEAST
WEDNESDAY...SOME WITH HEAVY DOWNPOURS. THE DAYTIME MAY HAVE BASELINE
OF VFR...BUT WITH MVFR/IFR CIGS AND VSBYS IN ANY SHOWERS/TSTMS. THE
VERY HUMID AIRMASS LINGERS THROUGH THE PERIOD...SO NIGHT AND MORNING
FOG WILL BRING IFR/LIFR CIGS/VSBYS. THE LOW CLOUDS AND FOG MAY
LINGER DURING THE DAY ACROSS PARTS OF THE CAPE AND ISLANDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH SATURDAY...HIGH CONFIDENCE...SCA CONTINUES ACROSS THE
WATERS. CONTINUED TO UNDERCUT WNA WAVE GUIDANCE BY ABOUT 10
PERCENT TO ACCOUNT FOR ITS SOUTHERLY BIAS. IN ADDITION...SOUTHERLY
WIND GUSTS TO 25 KTS ARE POSSIBLE ON THE NEAR SHORE WATERS
SATURDAY AFTERNOON. OTHERWISE...SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE WATERS THROUGH SATURDAY. MAIN THREATS ARE LIGHTNING
AND HEAVY RAIN REDUCING VISIBILITIES.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
MODERATE CONFIDENCE.
NO CHANGE IN THE WEATHER PATTERN THROUGH MUCH OF THE UPCOMING WEEK.
THIS WILL MEAN SHOWERS/TSTMS/FOG WITH VERY HUMID AIR. THERE WILL BE
POOR VSBYS AT TIMES...AND 1/4 MILE VSBYS IN FOG POSSIBLE EACH NIGHT
AND MORNING. SOUTH TO SOUTHWEST WINDS THROUGH THE PERIOD. WIND GUSTS
WILL BE 20 KNOTS OR LESS. BUT THE STEADY WIND DIRECTION WILL HELP
BUILD SEAS WITH WAVE HEIGHTS OF 5 TO 10 FEET EXPECTED ACROSS THE
OUTER COASTAL WATERS AND EXPOSED PORTIONS OF THE SOUTHERN SOUNDS
SUCH AS RI SOUND AND POSSIBLY BLOCK ISLAND SOUND. A SMALL CRAFT
ADVISORY WILL BE NEEDED FOR THESE ROUGH SEAS THROUGH
MIDWEEK...ESPECIALLY ACROSS THE OUTER COASTAL WATERS.
&&
.HYDROLOGY...
FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING. INSTANTANEOUS
RAINFALL RATES FROM THE RADAR HAVE BEEN ESTIMATED AT ABOUT 2
INCHES PER HOUR OVER THE PAST FEW HOURS. SO THE POTENTIAL FOR
HEAVY RAINFALL CONTINUES. WILL NEED TO KEEP AN EYE ON MAINLY
URBANIZED AREAS...WHERE CONVECTIVE HEAVY RAIN MAY LEAD TO URBAN
FLASH FLOODING.
&&
.CLIMATE...
WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
CONTINUING INTO THE WEEKEND WE WILL BE ADDING TO THE ALREADY HIGH
MONTHLY TOTALS FOR RAIN DAILY. BELOW PLEASE FIND THE TOP 10
WETTEST JUNE RAINFALL TOTALS FOR EACH OF OUR FOUR CLIMATE
SITES...THESE INCLUDE RAINFALL TOTALS FOR JUNE 2013 ENDING AT 1 AM
THE MORNING OF JUNE 28.
BOSTON...
1. 13.20 INCHES IN 1982
2. 11.58 INCHES IN 1998
3. 10.09 INCHES IN 2006
4. 9.87 INCHES IN 2013
5. 9.13 INCHES IN 1931
6. 8.63 INCHES IN 1959
7. 8.05 INCHES IN 1922
8. 7.79 INCHES IN 1881
9. 7.74 INCHES IN 1986
10. 7.25 INCHES IN 1875
HARTFORD...
1. 13.60 INCHES IN 1982
2. 10.62 INCHES IN 2013
3. 9.66 INCHES IN 1972
4. 9.16 INCHES IN 2006
5. 8.08 INCHES IN 1937
6. 8.00 INCHES IN 1920
7. 7.79 INCHES IN 1948
8. 7.18 INCHES IN 1998
9. 6.92 INCHES IN 1922
10. 6.79 INCHES IN 1986
PROVIDENCE...
1. 11.08 INCHES IN 1982
2. 9.61 INCHES IN 1998
3. 9.39 INCHES IN 2013
4. 9.24 INCHES IN 2006
5. 7.21 INCHES IN 1938
6. 6.83 INCHES IN 1978
7. 6.80 INCHES IN 1920
8. 6.72 INCHES IN 2001
9. 6.58 INCHES IN 1922
10. 5.84 INCHES IN 1989
WORCESTER...
1. 12.17 INCHES IN 1982
2. 9.68 INCHES IN 1998
3. 9.55 INCHES IN 2013
4. 9.25 INCHES IN 1972
5. 8.31 INCHES IN 1922
6. 7.78 INCHES IN 1968
7. 7.44 INCHES IN 1903
8. 7.39 INCHES IN 1938
9. 7.21 INCHES IN 1986
10. 6.98 INCHES IN 1973 & 1935
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ002>021-
026.
NH...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NHZ011-012-
015.
RI...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ231>234.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT SATURDAY FOR ANZ235-237-
250-254>256.
&&
SYNOPSIS...WTB/RLG
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/RLG
MARINE...WTB/RLG
HYDROLOGY...STAFF
CLIMATE...STAFFHazardous weather outlook, Jun 28, 4:17 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 417 PM EDT FRI JUN 28 2013 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-292030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 417 PM EDT FRI JUN 28 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-292030- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 417 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE WILL BE LOCALLY DENSE FOG TONIGHT WITH THE VISIBILITY 1/4 MILE OR LESS. THIS IS MOST LIKELY ON NANTUCKET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY DENSE FOG...AT NIGHT AND IN THE MORNING...WILL CONTINUE TO BE A CONCERN THROUGH THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. THE THREAT OF THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND AND THROUGH THE FIRST HALF OF NEXT WEEK. THE STRONGEST STORMS SHOULD OCCUR DURING THE AFTERNOON AND EVENING HOURS. THE MAIN CONCERN WILL BE HEAVY RAIN AND LOCALIZED FLOODING. A SECONDARY CONCERN WILL BE STRONG OR DAMAGING WINDS AND POSSIBLY HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-292030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 417 PM EDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOCALLY DENSE FOG WILL BRING VISIBILITIES OF 1/4 MILE OR LESS AT TIMES EACH NIGHT AND MORNING THROUGH THE MIDDLE OF NEXT WEEK. AREAS AROUND NANTUCKET MAY MAINTAIN THE POOR VISIBILITIES THROUGH EACH DAY AS WELL. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jun 28, 3:27 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT FRI JUN 28 2013
CTZ003-MAZ011-282000-
TOLLAND CT-EASTERN HAMPDEN MA-
327 PM EDT FRI JUN 28 2013
...STRONG THUNDERSTORM...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST LONGMEADOW...OR 6 MILES SOUTH OF
SPRINGFIELD...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
HEAVY RAIN THAT MAY RESULT IN POOR DRAINAGE STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EAST LONGMEADOW...LONGMEADOW...PALMER...LUDLOW...
HAMPDEN...WILBRAHAM...MONSON...SOMERS...BRIMFIELD AND WALES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4223 7246 4223 7241 4219 7240 4219 7237
4222 7234 4224 7228 4223 7226 4224 7223
4218 7226 4215 7220 4216 7214 4211 7213
4192 7251 4194 7251 4195 7249 4203 7251
4203 7261
TIME...MOT...LOC 1923Z 224DEG 18KT 4202 7249
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:27 PM EDT | Areal Flood Advisory | BOX | Franklin | 63 min |
| Jun 28, 2:38 PM EDT | Areal Flood Advisory | BOX | Middlesex, Worcester | 112 min |
| Jun 28, 3:27 PM EDT | Special Weather Statement | BOX | Hampden | 33 min |
| Jun 28, 5:20 PM EDT | Areal Flood Advisory | BOX | Hampden, Hampshire | 115 min |
| Jun 28, 5:57 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| Jun 28, 6:07 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 38 min |
| Jun 28, 6:26 PM EDT | Flash Flood Warning | BOX | Franklin, Worcester | 2 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.